MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-611L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Chest Pain (1776); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); High White Blood Cell Count (4594)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "association of local steroid injection as a risk factor for electrocoagulation syndrome after esophageal endoscopic submucosal dissection." this study aimed to investigate the risk factors associated with postendoscopic submucosal dissection electrocoagulation syndrome (peecs) in patients undergoing esophageal endoscopic submucosal dissection (esd), focusing on the significance of local steroid injections.In a total of 202 consecutive patients, peecs was recorded in 98 patients.Patients with peecs exhibited a larger tumor size (25.0 vs.17.0 mm, p=0.002), longer procedure (40.0 vs.29.5 min, p=0.021) and hemostasis times (5.0 vs.3.5 min, p=0.004), required greater submucosal injection volume (60.0 ml vs.50.0 ml, p=0.030), and had a lower rate of local steroid injection (4.1% vs.12.5%, p=0.029) than those without peecs.Type of adverse events/number of patients.Postendoscopic submucosal dissection electrocoagulation syndrome (peecs) (98 patients) (include as follows): fever (91 patients) leukocytosis (91 patients) chest pain (82 patients) delayed bleeding (3 patients) extended-spectrum--lactamase negative escherichia coli positive blood culture (1 patient) esophageal peecs was defined by satisfying at least two of the following criteria: fever =37.8° c, leukocytosis = 10,800/mm3, and localized chest pain = 5/10 points as associated on a numeric rating scale within 24 hours after esd.Among the 98 patients with peecs, 93 (94.9%) were administered empirical antibiotics after blood and culture tests.In one patient, the blood culture was positive for extended-spectrum--lactamase negative escherichia coli.The patient was treated with intravenous antibiotics without complications.Similarly, in this study, only delayed bleeding was observed in three (1.5%) patients.Treatment/intervention information for delayed bleeding was not provided in the literature.
 
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information received from the author.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Although additional information was requested, the author reported that further event details are unknown.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20065571
Report Number9614641-2024-01712
Device Sequence Number20779525
Product Code KNS
UDI-Device Identifier04953170225963
UDI-Public04953170225963
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-611L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D-201-11804 DISPOSABLE DISTAL ATTACHMENT.; GIF-H260 EVIS LUCERA GASTROINTESTINAL VIDEOSCOPE.; GIF-HQ290 EVIS LUCERA GASTROINTESTINAL VIDEOSCOPE.; KD-620LR SINGLE USE ELECTROSURGICAL KNIFE.; KD-655L SINGLE USE ELECTROSURGICAL KNIFE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown